It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


He does look lowish on the cortisol side so the doctor should send him for an ACTH stim test to make a clear diagnosis. The high potassium is a sign that things may need to be watched but his sodium was good - usually an addisonian crisis occurs when potassium spikes and sodium drops. If he does not pass the stimulation test, then he will need to be on a replacement steroid, usually for life. Depending on the doctor's preference, it is usually hydrocortosone or prednisone. Hydocortisone is preferable, in my opinion, as it more closely mimics the body, is shorter acting, and gives the body the overnight break it usually gets to more closely mimic a natural diurnal rhythm. Often, prednisone is given for once a day dosing but it is a long acting steroid and does not give the body a break. More side effects such as bone necrosis, streoid myopathy and cataracts may happen later from it. Thankfully, there is a new drug that is getting approval which is a short acting steroid that is once a day dosing and minics the body's diurnal rythym. Too little steroid is bad, and too much will give you Cushing's disease which is also harmful to your health. It is important to give just enough.

As for hypopit, you did not post enough tests to determine that - only ACTH was pituitary. No other pituitary hormone was posted - LH, FSH, TSH, GH (usually IGF-1 is more reliable), Vasopressen are pituitary hormones.





All times are GMT -7. The time now is 01:08 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!